Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 18, 2019, 9:18 PM CST for 13 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2019, 9:18 PM CST (03:18 UTC)
- Expired
- Jan 19, 2019, 12:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 43 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WWUS74 KMAF 190318 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 918 PM CST Fri Jan 18 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH FRIDAY NIGHT... ...WIND ADVISORY IN EFFECT FOR MOST OF THE PERMIAN BASIN UNTIL MIDNIGHT... .High wind conditions continue across the Guadalupe Mountains and a warning remains in effect but the initial windy conditions have dropped off across the plains. However a strong cold front pushing south has resulted in a gusty north wind pushing into the area. Have issued a Wind Advisory for most of the Permian Basin until midnight. TXZ074-190430- /O.EXP.KMAF.HW.W.0004.000000T0000Z-190119T0300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 918 PM CST Fri Jan 18 2019 ...HIGH WIND WARNING HAS EXPIRED... Wind speeds have fallen below criteria and the warning was allowed to expire. $$ NMZ028-029-033-034-TXZ045>047-050>052-059>063-190600- /O.EXP.KMAF.WI.Y.0001.000000T0000Z-190119T0300Z/ /O.NEW.KMAF.WI.Y.0002.190119T0318Z-190119T0600Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Howard- Loving-Winkler-Ector-Midland-Glasscock- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Andrews, Stanton, Big Spring, Mentone, Kermit, Odessa, Midland, and Garden City 918 PM CST Fri Jan 18 2019 /818 PM MST Fri Jan 18 2019/ ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect until midnight CST /11 PM MST/ tonight. * TIMING...Until 12 AM CST. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Areas of blowing dust reducing visibility less than one near open fields. High winds could make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Use extra caution. A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ057-058-067-068-075-080-190430- /O.EXP.KMAF.WI.Y.0001.000000T0000Z-190119T0300Z/ Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Ward-Crane-Pecos- Marfa Plateau- Including the cities of Van Horn, Pecos, Monahans, Crane, Fort Stockton, and Marfa 918 PM CST Fri Jan 18 2019 /818 PM MST Fri Jan 18 2019/ ...WIND ADVISORY HAS EXPIRED... Wind speeds have fallen below criteria and the advisory was allowed to expire. $$ NMZ027-TXZ258-190600- /O.CON.KMAF.HW.W.0004.000000T0000Z-190119T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 818 PM MST Fri Jan 18 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through this evening. * WINDS...Southwest to west 35 to 45 with gusts up to 60 mph. * IMPACTS...High winds could make driving difficult for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ TXZ048-053-190600- /O.NEW.KMAF.WI.Y.0002.190119T0318Z-190119T0600Z/ Scurry-Mitchell- Including the cities of Snyder and Colorado City 918 PM CST Fri Jan 18 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect until midnight CST tonight. * TIMING...Until 12 AM CST. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Areas of blowing dust reducing visibility less than one near open fields. High winds could make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 18, 7:48 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 18, 7:48 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
748 PM CST Fri Jan 18 2019
.UPDATE...
Updated first period forecast.
&&
.DISCUSSION...
Have some light showers across the Permian Basin with some rain
reaching the ground. Went ahead and updated the grids/zones to add
showers this evening.
&&
.PREV DISCUSSION... /issued 510 PM CST Fri Jan 18 2019/
DISCUSSION...
See aviation discussion below.
AVIATION...
VFR conditions are expected at the west Texas and southeast New
Mexico terminals the next 24 hours. West to northwest winds of 20
to 35 mph and gusty are expected this evening before diminishing
to 10 to 20 mph and gusty overnight. It should be clear Saturday
with west to northwest winds of mainly 10 to 15 mph.
12
PREV DISCUSSION... /issued 151 PM CST Fri Jan 18 2019/
DISCUSSION...
Mid-level trough axis was crossing NM with 90-100kt 5h jet moving
INVOF GDP Mtns, very windy conditions/areas BLDU will persist into
the evening and clouds were clearing w-e. Widespread advisory
level winds have been observed and we will add Borden, Howard and
Glasscock Counties to the advisory. Cold front passing this
evening will be in phase with subsidence and will favor winds
staying up, probably advisory levels, across SE NM/PB. Wind
advisory may need to be extended a few hrs past 03Z/19, but we
will let oncoming shift make that decision. BLDU was starting to
reported and will be a concern into the evening as well. Sat AM
low temps will be able to fall into L30s-M30s along n of I-20.
Models continue to be stingy with precip this afternoon/tonight
and there is only a brief window this PM and then again around
09Z/19 for light -SHRA/-SNSH (across the nrn tier of CWFA).
Surface winds never turn NE and thus the coldest air will not get
advected into the area and high temps Sat PM will be in L50s-N60.
Sun AM lows will be a few degrees colder due to drier air and
lighter winds, U20s-U30s (much colder in the parts of the
mountains and Marfa area) and back to above normal temps Sun PM.
Mon still looks to be warm/windy/dry, but models are little
farther w with trough axis, diminishing the wind potential some.
As it looks now the front will pass Mon evening with post-frontal
winds lingering through at least Tue AM. Tue PM will be much
colder, highs in the 40s n/e of the Pecos River. Colder temps will
hold through Wed with trough/lower heights and surface ridge in
place (probably another cold morning in the mtns/Marfa area).
Another front hinted at on Thur.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 35 55 33 64 / 10 0 0 0
Carlsbad 35 57 28 67 / 0 0 0 0
Dryden 48 60 37 64 / 0 0 0 0
Fort Stockton 37 55 36 67 / 0 0 0 0
Guadalupe Pass 34 50 34 58 / 0 0 0 0
Hobbs 32 56 29 65 / 10 0 0 0
Marfa 36 55 22 62 / 0 0 0 0
Midland Intl Airport 34 56 31 65 / 10 0 0 0
Odessa 35 57 33 65 / 10 0 0 0
Wink 36 58 27 67 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory until 8 PM MST this evening for Central Lea County-
Eddy County Plains-Northern Lea County-Southern Lea County.
High Wind Warning until 11 PM MST this evening for Guadalupe
Mountains of Eddy County.
TX...Wind Advisory until 9 PM CST /8 PM MST/ this evening for Andrews-
Borden-Crane-Dawson-Ector-Gaines-Glasscock-Howard-Loving-
Marfa Plateau-Martin-Midland-Pecos-Reeves County and Upper
Trans Pecos-Van Horn and Highway 54 Corridor-Ward-Winkler.
High Wind Warning until 11 PM MST this evening for Guadalupe
Mountains.
High Wind Warning until 9 PM CST this evening for Davis/Apache
Mountains Area.
&&Hazardous weather outlook, Jan 18, 2:10 PM CST, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 210 PM CST Fri Jan 18 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-192015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 210 PM CST Fri Jan 18 2019 /110 PM MST Fri Jan 18 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Windy to very windy conditions will continue across the area into this evening. A High Wind Warning remains in effect for the Guadalupe and Davis Mountains, and a Wind Advisory is in effect across the Southeast New Mexico Plains, Trans Pecos, much of the Permian Basin, the Van Horn Area/Hwy 54 Corridor, and Marfa Plateau. Strong crosswinds and areas of blowing dust could make travel hazardous through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jan 18, 4:36 PM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
436 PM CST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM NON-TSTM WND GST 2 WNW ARTESIA 32.86N 104.46W
01/18/2019 M62 MPH Eddy NM ASOS
&&
AGARCIALocal storm report, Jan 18, 4:56 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
456 PM CST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM NON-TSTM WND GST 5 S PINE SPRINGS 31.82N 104.81W
01/18/2019 M67.00 MPH Culberson TX ASOS
&&
AGARCIANearby
Wind Advisories in Texas, 2019Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.